Illinois, 2012Damaging Wind in Illinois, April 15, 2012
April 15, 2012 · NWS PAH · 1 event in 1 county or zone
An isolated severe thunderstorm occurred in the unstable air mass across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred in the unstable air mass across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 15, 8:01 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 15, 8:01 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CDT SUN APR 15 2012
.UPDATE...
ISSUED AT 844 PM CDT SUN APR 15 2012
THIS NEAR TERM DISCUSSION IS ISSUED TO ACKNOWLEDGE THE EXPIRATION
OF THE EARLIER LAKE WIND ADVISORY AT 7 PM CDT...AND THE RECENT
CANCELLATION OF THE TORNADO WATCH NUMBER 180 FOR
CARTER...RIPLEY...WAYNE AND BUTLER COUNTIES IN SOUTHEAST MISSOURI.
GOES IMAGERY DERIVED LIFTED INDEX VALUES HAVE BEEN SHOWING A
GRADUAL TREND TOWARD A MORE STABLE ENVIRONMENT AND THE
PRECIPITABLE WATER VALUES SUGGEST THAT THE MAIN PLUME WILL BE
FIXED WITH THE VICINITY OF CURRENT CONVECTION.
THE PREFERRED 3KM HRRR MODEL GUIDANCE SUGGESTS THAT THE SURFACE-
BASED PEAK HELICITIES /ALSO SUGGESTED BY THE 4KM NAM-WRF...12KM
NAM AND 40KM GFS GUIDANCE ON SATURDAY/ AND CAPE WOULD DIMINISH
AFTER MOVING OUT OF SOUTHEAST MISSOURI BETWEEN THE 23Z SUNDAY -
03Z MONDAY /6-9 PM CDT SUNDAY NIGHT/.
WITH THAT IN MIND...ATTEMPTED TO BLEND THE HRRR GUIDANCE TIMING OF
THE PRECIPITATION ACROSS THE WFO PAH CWA FOR THE REST OF TONIGHT
AND INTO MONDAY MORNING. IN ADDITION...UTILIZED DIFFERENTIAL
POP/WEATHER FOR THUNDERSTORMS VS. RAINSHOWERS AS THE ELEVATED
INSTABILITY DECREASES OVERIGHT AND INTO MONDAY MORNING.
WILL LIKELY MAKE ANOTHER INTERIM UPDATE BEFORE MIDNIGHT TO ADDRESS
TEMPERATURES AND WINDS IN AND AROUND THE CONVECTIVE RAIN SHIELD.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 205 PM CDT SUN APR 15 2012
THE MAIN FOCUS IN THE SHORT TERM WILL BE THE PASSAGE OF A COLD
FRONT LATE TONIGHT INTO MONDAY MORNING AND THE SHOWERS...
THUNDERSTORMS...AND OTHER WEATHER PHENOMENA ASSOCIATED WITH IT.
A LINE OF THUNDERSTORMS BISECTING THE STATE OF MISSOURI FROM
NORTHEAST TO SOUTHWEST AT THE TIME OF THIS WRITING IS EXPECTED TO
PROGRESS EASTWARD WITH THE AFOREMENTIONED FRONTAL SYSTEM THIS
EVENING AND OVERNIGHT.
AS THE SYSTEM MOVES EASTWARD THIS AFTERNOON AND EVENING...MODELS
ARE INDICATING AN INCREASE IN INSTABILITY AND SHEAR VALUES. WITH
ML CAPE VALUES APPROACHING 2000 J/KG AND DEEP LAYER SHEAR OF 50+
KTS...EXPECT STORMS TO INTENSIFY INTO A QLCS WITH THE POSSIBILITY
OF A COUPLE OF EMBEDDED SUPERCELLS.
BY LATE EVENING INTO THE EARLY MORNING HOURS...STORMS WILL LIKELY
WEAKEN AS INSTABILITY AND WIND SHEAR DECREASE A BIT. AS RESULT...
THE STORM PREDICTION CENTER HAS ALL BUT THE EASTERN THIRD OF OUR
CWA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. STORMS SHOULD BE
EXITING THE SOUTHEAST CORNER OF OUR CWA BY 3-4 PM MONDAY AFTERNOON.
AS IS OFTEN THE CASE...MODEL RUNS CONTINUE TO SLOW DOWN THE FORWARD
PROGRESS OF A PARTICULAR SYSTEM...SO LATER SHIFTS MAY HAVE TO
ADJUST ACCORDINGLY. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE
WILL DOMINATE THROUGH THE END OF THE SHORT TERM PERIOD.
GUSTY SOUTH WINDS OF 20 TO 30 MPH THIS AFTERNOON WILL DECREASE TO
10 TO 20 MPH AND VEER AROUND TO THE SOUTHWEST OVERNIGHT...THEN OUT
OF THE WEST STARTING MONDAY MORNING.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 205 PM CDT SUN APR 15 2012
BY MID WEEK...A ZONAL FLOW PATTERN WILL BECOME ESTABLISHED ACROSS
THE NATIONS MID SECTION. AS HIGH PRESSURE DEPARTS TO THE EAST...WARM
SOUTHERLY WINDS WILL RETURN IN THE LOW LEVELS. TEMPERATURES ARE
FORECAST TO REACH THE MID TO UPPER 70S BOTH WEDNESDAY AND THURSDAY
AFTERNOONS WITH PLENTY OF SUNSHINE BOTH DAYS.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST
LATE THURSDAY INTO FRIDAY AS A DEVELOPING STORM SYSTEM APPROACHES
FROM THE PLAINS. DETERMINISTIC MODELS HAVE BEEN RATHER INCONSISTENT
ON TIMING THIS SYSTEM. MOST RECENT GFS OPERATIONAL RUNS HAVE FAVORED
A DEEPER AND SLOWER SOLUTION...WHILE RECENT ECMWF RUNS HAVE BEEN
FAIRLY CONSISTENT WITH A MORE PROGRESSIVE SOLUTION THAT SHIFTS MUCH
OF THE PRECIPITATION TO THE EAST OF THE AREA BY THE WEEKEND. THE
LATEST GFS AND ECMWF ENSEMBLES TEND TO FAVOR THIS APPROACH. AS A
RESULT...CURRENT FORECAST INCLUDES INCREASING SHOWER AND STORM
CHANCES THURSDAY NIGHT OVER THE WEST...PEAKING FRIDAY AND FRIDAY
EVENING...THEN DEPARTING SOUTHWEST INDIANA AND WESTERN KENTUCKY LATE
FRIDAY NIGHT AND EARLY SATURDAY.
IN THE WAKE OF THIS SYSTEM...COOLER WEATHER WILL RETURN NEXT WEEKEND
AS A NORTHWEST UPPER LEVEL FLOW PATTERN TAKES HOLD. HIGHS WILL DROP
BACK INTO THE 60S...WITH LOWS IN THE 40S BOTH WEEKEND DAYS. BOTH THE
15/12Z GFS AND ECMWF HINT AT THE POSSIBILITY FOR SOME VERY LIGHT
RAIN SATURDAY NIGHT AND SUNDAY. HOWEVER...GIVEN THE LOW CONFIDENCE
THAT FAR OUT...WILL KEEP CONDITIONS DRY FOR NOW.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 639 PM CDT SUN APR 15 2012
SOME ADJUSTMENTS IN TIMING FOR THE ONSET OF THE SHOWERS AND THUNDERSTORMS
FOR EACH OF THE WFO PAH TAF SITES WERE MADE WITH THE 00Z MONDAY
ROUTINE TAF ISSUANCE. ALSO...WITH THE ANTICIPATED OVERALL DOWNWARD
TREND OF THE ACTIVITY LATE THIS EVENING AND OVERNIGHT...ADJUSTED
VISIBILITIES IN THE THUNDERSTORMS UPWARD...BUT PROLONGED THE RAIN
SHIELD BEHIND THE LINE OF THUNDERSTORM A LITTLE LONGER. BETWEEN
08Z-13Z MONDAY...GRADUALLY RETURNED EACH OF THE TAF SITES BACK TO
VFR CONDITIONS FROM WEST TO EAST WITH TIME.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
UPDATE...SMITH
SHORT TERM...JP
LONG TERM....RP
AVIATION...SMITH
Hazardous weather outlook, Apr 15, 9:41 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1041 PM CDT SUN APR 15 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-162015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1041 PM CDT SUN APR 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A LARGE AREA OF SHOWERS WILL SLOWLY PROGRESS FROM WEST TO EAST
ACROSS THE AREA OVERNIGHT...WITH WIDELY SCATTERED THUNDERSTORMS
AS WELL. THE MAIN HAZARDS WITH THE STORMS WILL BE BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...AND PERHAPS GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER THE
PENNYRILE REGION OF WEST KENTUCKY. THE STORMS SHOULD REMAIN BELOW
SEVERE LIMITS.
A CHANCE OF THUNDERSTORMS IS FORECAST FRIDAY INTO SATURDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS EVENING OVER THE
WESTERN TWO THIRDS OF THE QUAD STATE REGION.
NOLES
Thunderstorm Wind, Wayne
- When
- April 15, 10:50 PM CST
- Where
- Wayne County, Fairfield
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 38.380, -88.370
Tree limbs were blown down and a tree was blown on a garage in Fairfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Arkansas, April 15, 20121 death · $65,000 · EF1 · 4 events
- Tornadoes and Hail in Oklahoma, April 15, 2012$130,000 · EF1 · 14 events
- High Wind in Iowa, April 15, 2012$75,000 · 52 kt wind · 13 events
- Strong Wind in Wisconsin, April 15 to 16, 2012$28,000 · 28 events
- Strong Wind in Iowa, April 15, 2012$80,000 · 2 events
- Tornadoes and High Wind in Nebraska, April 15, 2012$60,000 · EF0 · 5 events
- Tornadoes in Nebraska, April 15, 2012$54,000 · EF0 · 2 events
- Hail in Texas, April 15, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Wind in Arkansas, April 15, 2012$25,000 · 50 kt wind · 1 event
- Tornado and Hail in Minnesota, April 15, 2012EF0 · 13 events
- Flash Flood and Hail in Missouri, April 15, 2012$11,000 · 1.75 in hail · 10 events
- High Wind in South Dakota, April 15, 2012$5,000 · 57 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374235.